Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 53, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Sep 13, 2021, 3:47 PM EDT. It took effect at Sep 14, 2021, 12:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2021, 3:47 PM EDT (19:47 UTC)
- In effect from
- Sep 14, 2021, 12:00 PM EDT
- Expired
- Sep 14, 2021, 10:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
026 WHUS73 KDTX 131947 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 347 PM EDT Mon Sep 13 2021 LHZ421-422-441>443-140800- /O.NEW.KDTX.SC.Y.0053.210914T1600Z-210915T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 347 PM EDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM EDT TUESDAY... * WHAT...Expect sustained winds up to 17 knots from the southwest with gusts up to 27 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 2 PM EDT Tuesday with the largest waves expected around 5 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-140800- /O.NEW.KDTX.SC.Y.0053.210914T1600Z-210915T0200Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 347 PM EDT Mon Sep 13 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM EDT TUESDAY... * WHAT...Expect sustained winds up to 16 knots from the southwest with gusts up to 25 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 3 PM EDT Tuesday with the largest waves expected around 4 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
634 WHUS73 KDTX 140755 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 355 AM EDT Tue Sep 14 2021 LHZ421-422-441>443-142030- /O.CON.KDTX.SC.Y.0053.210914T1600Z-210915T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 355 AM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 17 knots from the southwest with gusts up to 27 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI, Port Sanilac to Port Huron MI, Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 2 PM EDT Tuesday with the largest waves expected around 3 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-LEZ444-142030- /O.CON.KDTX.SC.Y.0053.210914T1600Z-210915T0200Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- 355 AM EDT Tue Sep 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 16 knots from the southwest with gusts up to 24 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...In Lake St Clair, Lake St Clair. In Lake Erie, Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 2 PM EDT Tuesday with the largest waves expected around 4 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 13, 3:40 PM EDT, 7 minutes earlier.
Area forecast discussion, Sep 13, 3:40 PM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 340 PM EDT Mon Sep 13 2021 .DISCUSSION... Jet streak (65 knots of effective shear) which brought a line of showers/thunderstorms through M-59/I-69 corridors early this afternoon has exited east. Dime size hail and large tree was taken down in Fowlerville area. It should be fairly quiet over the next several hours behind this mid level wave. Strong shortwave tracking through eastern Wyoming this afternoon will be merging with some additional northern stream energy and tracking through Lake Superior tomorrow. Warm front lifting north through Lower Michigan this evening/tonight will present a chance of elevated activity (mainly north of I-69), as 700-500 MB lapse rates will be steep (7.5 C/KM). However, there is significant amount of dry air in the 5-10 kft layer as 850-700 MB Theta-E trough takes hold overnight and PW values lower to around 1 inch. So, once the warm advection arm lifts north, southeast Michigan looks to be solidly in the warm sector tomorrow, with breezy southwest winds and 850 MB temps above 17 C suggesting maxes in the mid/upper 80s. Local probabilistic guidance indicating gusts easily reaching and exceeding 30 mph. Max 6hr height fall center already reaching James Bay toward 00z Wednesday, but still decent height falls extending south through the Central Great Lakes (-20 to -30 M at 500 MB). With the expected MLcapes up around 2000 J/kg and 0-6 KM bulk shear of 35+ knots, severe storms/supercells will be a concern with the cold front. However, the mid levels 850-700 MB look fairly warm and we will be fighting a cap/cin for most of the day. The complicating factor is the shortwave tracking through the central Plains and convective response and potential backing of the low level winds as we head into Tuesday evening. This feasture could potentially prolong shower/thunderstorm activity Tuesday night. However, little indication of this amongst the 12z ARW/ARW2/NAM, with the front remaining progressive and exiting around midnight. Expansive surface ridge/high buidling in through Wednesday night, which could be conducive for some fog development, especially near southern Lake Huron, as longer nights allow mins to make a run toward 50 degrees in the normally colder locations. Pseudo zonal flow over the northern Tier of the U.S. on Wednesday as upper level energy exiting out of the Gulf of Alaska tracks through western Canada, with height falls extending south into Montana. Max height fall center then tracks off to the northeast, and moves over Hudson Bay on Thursday, setting us up for another warming trend and temps back into the 80s for Friday-Sunday with the summer-like 500 MB heights of 585-590 DAM. All indications is the remnants/tropical moisture of Nicholas will get caught up in the southwesterlies Thursday-Friday and track away from us (the 00z Euro indicated a close call, but has shifted east as well). && .MARINE... A frontal boundary remains draped across the central Great Lakes this afternoon as low pressure becomes organized over the Midwest. This keeps additional isolated to scattered showers and storms in the forecast through the evening as weak disturbances move along the front. The front then lifts northward as a warm front tonight into Tuesday as the low pressure strengthens and tracks across the Upper Peninsula. Flow veers to southwesterly and gusts on the order of 25 knots Tuesday afternoon ahead of the cold front, prompting the issuance of Small Craft Advisories for the nearshore waters. The cold front then sweeps through Tuesday evening, likely accompanied by a line of showers and storms - some strong to severe with gusty winds the main threat. Lighter northwesterly flow then settles in Wednesday as a more diffuse pressure pattern develops mid-week with dry conditions likely. && .HYDROLOGY... There is a slight chance/low chance of shower/thunderstorm activity through tomorrow morning, mainly north of I-69. Otherwise, a line of showers and strong to severe thunderstorms is expected to develop late tomorrow afternoon and track through southeast Michigan Tuesday evening. Basin average rainfall totals are expected to range between a quarter of an inch to a half an inch. Localized higher amounts will occur with strongest thunderstorm activity, where an inch or greater will be possible. Poor drainage and urban flooding will be possible with this activity, but activity should taper off by midnight Tuesday. && .PREV DISCUSSION... Issued at 122 PM EDT Mon Sep 13 2021 AVIATION... A line of showers and thunderstorms is quickly moving across the region early this afternoon. Given its speed, this convection will depart the northern terminals by 19Z at the latest. A chaotic ceiling pattern follows this line with obs showing a mix of VFR and MVFR cigs (even an isolated IFR) over west MI. Will err towards the the lower side given the lingering frontal boundary and low level moisture through this afternoon. Ceilings are then expected to gradually lift from MVFR to VFR with more breaks likely overnight tonight as shortwave energy pushes toward the Northeast. For DTW...MVFR ceilings persist through the afternoon as the boundary lingers over the area. The terminal looks to miss the thunderstorm activity today as convection stays to the north. Low VFR ceilings are possible by this evening into tonight. DTW THRESHOLD PROBABILITIES... * High for ceilings at or below 5 kft daytime today. * Low for thunderstorms through today and tonight. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && DISCUSSION...SF MARINE.......TF HYDROLOGY....SF AVIATION.....KDK You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Sep 13, 3:45 PM EDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 345 PM EDT Mon Sep 13 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-140830- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 345 PM EDT Mon Sep 13 2021 This hazardous weather outlook is for southeast Michigan. .DAY ONE...This evening and Tonight There is a low chance of thunderstorms through tonight, mainly north of the I-69 corridor, as a warm front lifts north. The potential exists for an isolated storm to produce one inch hail. Storms will track from west to east at 40 to 45 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A line of strong to severe thunderstorms is expected to develop late tomorrow afternoon into tomorrow evening as a cold front tracks through the area. Damaging winds and large hail will both be possible, with the main window being 4-10 PM Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-140830- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 345 PM EDT Mon Sep 13 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...This evening and Tonight There is a chance of thunderstorms through tonight, mainly over Lake Huron, as a warm front lifts north. The potential exists for isolated storms to produce one inch hail. Storms will track from west to east at 35 to 40 knots. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Small craft advisories are in effect for all nearshore waters Tuesday afternoon and Tuesday evening. Refer to latest marine forecasts for details. A line of strong to severe thunderstorms is expected to develop late tomorrow afternoon into tomorrow evening as a cold front tracks through the area. Damaging winds and large hail will both be possible, with the main window being 4-10 PM Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. sf
In the hours before
Special weather statement, Sep 13, 1:40 PM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
140 PM EDT Mon Sep 13 2021
MIZ054-055-061>063-069-070-131845-
Genesee MI-Tuscola MI-Sanilac MI-Lapeer MI-Macomb MI-Oakland MI-
St. Clair MI-
140 PM EDT Mon Sep 13 2021
...Strong thunderstorms will impact portions of southeastern Tuscola,
southern Sanilac, Lapeer, northern Oakland, Macomb, St. Clair and
eastern Genesee Counties through 245 PM EDT...
At 140 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Millington to near Fenton. Movement was
east at 55 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Mayville and Otter Lake around 145 PM EDT.
Ortonville around 150 PM EDT.
North Branch, Clifford and Clarkston around 155 PM EDT.
Oxford and Marlette around 200 PM EDT.
Pontiac and Brown City around 205 PM EDT.
Rochester, Peck and Melvin around 215 PM EDT.
Romeo and Clinton around 220 PM EDT.
Mount Clemens, Croswell and Macomb Township around 225 PM EDT.
Other locations impacted by these storms include Anchorville,
Goodland Township, Shelby Township, Holly State Recreation Area,
Amador, Ray Center, Silverwood, Fort Gratiot, Fargo and Leonard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4296 8242 4289 8247 4276 8247 4262 8251
4255 8259 4278 8373 4279 8373 4338 8347
4326 8248 4317 8247 4306 8242
TIME...MOT...LOC 1740Z 275DEG 47KT 4331 8345 4276 8367
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KDKLocal storm report, Sep 13, 2:01 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
201 PM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM TSTM WND DMG NW FOWLERVILLE 42.66N 84.07W
09/13/2021 LIVINGSTON MI TRAINED SPOTTER
LARGE TREE DOWNED THREE TO FOUR FEET IN DIAMETER ON TWO
VEHICLES NEAR ANN ST AND POWER ST.
&&
KKLocal storm report, Sep 13, 2:06 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
206 PM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM TSTM WND DMG NW FOWLERVILLE 42.66N 84.07W
09/13/2021 LIVINGSTON MI TRAINED SPOTTER
CORRECTED TIME...LARGE TREE DOWNED THREE TO FOUR FEET IN
DIAMETER ON TWO VEHICLES NEAR ANN ST AND POWER ST.
&&
KKSpecial weather statement, Sep 13, 2:06 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
206 PM EDT Mon Sep 13 2021
MIZ069-070-076-131900-
Macomb MI-Oakland MI-Wayne MI-
206 PM EDT Mon Sep 13 2021
...A strong thunderstorm will impact portions of northern Wayne,
southeastern Oakland and southern Macomb Counties through 300 PM
EDT...
At 205 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Bloomfield, or 7 miles northeast of Novi, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Livonia around 215 PM EDT.
Troy, Southfield, Royal Oak and Birmingham around 220 PM EDT.
Warren and Detroit Zoo around 225 PM EDT.
St. Clair Shores and Grosse Pointe around 240 PM EDT.
Other locations impacted by this storm include Franklin, Keego
Harbor, Waterford, Orchard Lake, Roseville, Utica, Lathrup Village,
Auburn Hills, Bingham Farms and Lake Angelus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4256 8263 4255 8266 4250 8270 4254 8276
4254 8281 4243 8284 4236 8288 4232 8306
4230 8309 4236 8342 4244 8355 4244 8343
4273 8345
TIME...MOT...LOC 1805Z 284DEG 43KT 4257 8342
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KDKLocal storm report, Sep 13, 2:45 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
245 PM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM MARINE TSTM WIND 4 ENE MOUNT CLEMENS 42.62N 82.82W
09/13/2021 M41 MPH MACOMB MI AWOS
MEASURED AT KMTC SELFRIDGE ANG BASE.
&&
KKLocal storm report, Sep 13, 2:58 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
258 PM EDT MON SEP 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HAIL 5 N GROSSE POINTE 42.46N 82.90W
09/13/2021 M1.00 INCH MACOMB MI TRAINED SPOTTER
QUARTER SIZED HAIL NEAR ELMWOOD ELEMENTARY SCHOOL.
&&
KKThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:16 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Tuscola | 41 min |
| Sep 12, 8:31 PM EDT | Special Marine Warning | DTX | 74 min | |
| Sep 12, 8:32 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 39 min |
| Sep 12, 8:49 PM EDT | Special Weather Statement | DTX | Saint Clair, Sanilac | 56 min |
| Sep 12, 8:56 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair, Sanilac | 39 min |
| Sep 13, 12:35 PM EDT | Special Weather Statement | DTX | Genesee, Saginaw, Shiawassee | 55 min |
| Sep 13, 1:19 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Oakland, Shiawassee | 56 min |
| Sep 13, 1:40 PM EDT | Special Weather Statement | DTX | Lapeer, Macomb, Saint Clair | 65 min |
| Sep 13, 2:06 PM EDT | Special Weather Statement | DTX | Oakland | 54 min |
| Sep 13, 2:13 PM EDT | Special Marine Warning | DTX | 62 min | |
| Sep 13, 7:41 PM EDT | Special Weather Statement | DTX | Tuscola | 64 min |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.